Dr. Sznol on Immune-Related Toxicities in Melanoma

Mario Sznol, MD
Published: Friday, Jan 10, 2020



Mario Sznol, MD, professor of medicine, co-director, Yale SPORE in Skin Cancer, Yale Cancer Center, discusses the adverse events (AEs) that can occur from nivolumab (Opdivo) in combination with ipilimumab (Yervoy) for patients with melanoma.

The most common AEs include skin rash, endocrine toxicities, and are gastrointestinal-related. These therapies that are often used in melanoma can affect any organ and physicians should be aware of pneumonitis, nephritis, arthralgia, myositis, and central nervous system toxicities, says Sznol. Liver function test elevation and endocrinopathies, such as thyroiditis and pituitary dysfunction, can also occur.

These AEs are important to note when patients are receiving an anti–PD-1 agent in combination with an anti–CTLA-4 agent, Sznol concludes.
SELECTED
LANGUAGE


Mario Sznol, MD, professor of medicine, co-director, Yale SPORE in Skin Cancer, Yale Cancer Center, discusses the adverse events (AEs) that can occur from nivolumab (Opdivo) in combination with ipilimumab (Yervoy) for patients with melanoma.

The most common AEs include skin rash, endocrine toxicities, and are gastrointestinal-related. These therapies that are often used in melanoma can affect any organ and physicians should be aware of pneumonitis, nephritis, arthralgia, myositis, and central nervous system toxicities, says Sznol. Liver function test elevation and endocrinopathies, such as thyroiditis and pituitary dysfunction, can also occur.

These AEs are important to note when patients are receiving an anti–PD-1 agent in combination with an anti–CTLA-4 agent, Sznol concludes.



View Conference Coverage
Online CME Activities
TitleExpiration DateCME Credits
Publication Bottom Border
Border Publication
x